Alert archive / Maine / Gale Warnings in 2011

Gale Warning 16, NWS Caribou, ME

March 11, 2011

NWS Caribou, ME issued this gale warning at Mar 11, 2011, 10:26 AM EST. It took effect at Mar 11, 2011, 1:00 PM EST. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 10:26 AM EST (15:26 UTC)
In effect from
Mar 11, 2011, 1:00 PM EST
Expired
Mar 11, 2011, 2:53 PM EST
In force
113 min
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WHUS71 KCAR 111526
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1026 AM EST FRI MAR 11 2011

ANZ050>052-112330-
/O.CAN.KCAR.GL.W.0015.000000T0000Z-110312T0300Z/
/O.NEW.KCAR.GL.W.0016.110311T1800Z-110312T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1026 AM EST FRI MAR 11 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HILL
1 follow-up statement
029 
WHUS71 KCAR 111953
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
253 PM EST FRI MAR 11 2011

ANZ050>052-120300-
/O.CAN.KCAR.GL.W.0016.000000T0000Z-110312T0300Z/
/O.NEW.KCAR.SC.Y.0027.110311T1953Z-110312T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
253 PM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 11, 8:06 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 11, 8:06 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
806 AM EST FRI MAR 11 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE GREAT LAKES NORTH INTO QUEBEC
TONIGHT AND FRIDAY THEN CONTINUE TO LABRADOR ON SATURDAY. A COLD
FRONT WILL FOLLOW THE SYSTEM SUNDAY THEN HIGH PRESSURE WILL BUILD
IN MONDAY INTO TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED MAINLY THE HEADLINES TO PUSH NORTHERN ZONES BACK TO 10 AM
INCLUDING MEZ005-006-010 AS TEMPERATURES SLOWLY WARMING INTO THE
LOWER 30S IN THESE AREAS. RADAR SHOWING PRECIP MOVING N MAINLY IN
THE FORM OF SLEET AND FREEZING RAIN. LATEST RUC ANALYSIS CAPTURES
THIS WELL KEEPING TEMPERATURES BACK SOME GIVEN COLD AIR HOLDING AT
THE SURFACES. ROAD SURFACES COLD ENOUGH TO ALLOW FOR A FREEZE UP
BEFORE WARM AIR IS ALLOWED TO WORK DOWN.

OTHERWISE...TEMPS CONT TO STEADILY RISE INTO THIS AFTN AS THE MAIN AREA OF
RNFL FROM THE MID ATLC STATES PROPAGATES NE INTO SW PTNS OF OUR
FA. THIS AREA OF RNFL WILL THEN SHIFT INTO CNTRL AND ERN PTNS OF
THE FA OVRNGT. BEST RNFL WILL OCCUR AHEAD OF AND JUST W OF THE
LLVL JET STREAK CORE WHERE LLVL MOISTURE FLUX CNVRG MAXIMIZES
AHEAD OF THE OCCLUDED FRONT SLATED TO CROSS W TO E ACROSS THE FA
VERY LATE TNGT...RESULTING IN THE HEAVIEST QPF WITH THIS EVENT TO
FALL OVR E CNTRL PTNS OF THE FA TO THE DOWNEAST COAST WHERE AT
LEAST 1.00 TO 1.25 INCHES OF RNFL IS XPCTD BEFORE RNFL TAPERS TO
SCT SHWRS BY DAYBREAK.

TEMPS WILL REACH LATE HI TEMPS JUST PRIOR TO EVE TDY...AND MAY
CONT TO RISE A FEW MORE DEG F OVR ERN PTNS OF THE FA THIS EVE
BEFORE FALLING OFF VERY LATE TNGT. WINDS ONLY APPEAR BE A CONCERN
ALG THE IMMEDIATE COAST WHERE A MDTLY STRONG SE PRES GRAD AND LLVL
JET ALF WILL BRING WINDY CONDITIONS. VERY STABLE -5 DEG C/KM OR
LESS...SFC TO 500M LAPSE RATES SUGGEST VERY LITTLE OPPORTUNITY FOR
MOMENTUM TRANSFER FROM THE 40 TO 50 KT WIND SPEED AOA THE 925 MB
LAYER...RESULTING IN US HOLDING OFF ON ISSUING A WIND ADV FOR THIS
PTN OF OUR FA.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WET WEATHER WILL CONTINUE OVER MUCH OF THE FORECAST AREA THROUGH THE
SHORT TERM. AN UPPER LOW WILL SKIRT ALONG THE INTERNATIONAL BORDER
SATURDAY...FOLLOWED BY A WEAKER SHORTWAVE SUNDAY. THIS WILL KEEP
SHOWERS IN THE AREA RIGHT THROUGH THE WEEKEND ESPECIALLY OVER
NORTHERN AND CENTRAL MAINE. WITH THE AFOREMENTIONED LOW TO STAY TO
OUR NORTH...TEMPERATURES WILL ONCE AGAIN TOP OUT IN THE LOWER TO MID
40S OVER MUCH OF THE FORECAST AREA THOUGH NORTHERN AROOSTOOK COUNTY
WILL PROBABLY ONLY TOP OUT IN THE UPPER 30S. AS SUCH...PRECIPITATION
SHOULD FALL MAINLY AS RAIN. THINGS WILL COOL DOWN A BIT SATURDAY
NIGHT WITH THAT SECOND SHORTWAVE POISED TO MOVE TO OUR SOUTH...SO
SNOW OR A RAIN/SNOW MIX CAN BE EXPECTED. HIGH TEMPS ON SUNDAY WILL
BE A FEW DEGREES COLDER THAN THE PREVIOUS DAY...ESPECIALLY IN
NORTHWESTERN MAINE WHERE TEMPS WILL ONLY GET INTO THE LOWER TO MID
30S. THEREFORE...DOWNEAST AND COASTAL AREAS WILL ONCE AGAIN SEE A
FEW RAIN SHOWERS WHILE FURTHER NORTH RAIN AND/OR SNOW SHOWERS WILL
BE POSSIBLE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL FINALLY PULL AWAY FROM MAINE SUNDAY
NIGHT...ALLOWING HIGH PRESSURE TO BUILD IN ITS WAKE. THIS WILL
KEEP THE FORECAST DRY RIGHT THROUGH TUESDAY NIGHT.
HOWEVER...COLDER AIR WILL ALSO SETTLE OVER THE FORECAST AREA
DURING THIS TIME FRAME WITH DAY AND NIGHTTIME TEMPERATURES RUNNING
SEVERAL DEGREES BELOW NORMAL FOR MID MARCH. THE RIDGE AXIS WILL
CREST OVER NEW ENGLAND TUESDAY MORNING AND THEN SHIFT
EAST...ALLOWING THE FLOW TO TURN TO THE SOUTHWEST. AS SUCH A
GRADUAL WARMING TREND IS EXPECTED THROUGH MID WEEK. PRECIPITATION
CHANCES WILL ALSO BE ON THE INCREASE WEDNESDAY AND THURSDAY AS A
SHORTWAVE TRAVERSES THROUGH THE ZONAL FLOW ALOFT. AT THIS
TIME...DAYTIME TEMPERATURES SHOULD BE WARM ENOUGH FOR RAIN OR SNOW
OVER MOST OF THE AREA...CHANGING BACK TO ALL SNOW DURING THE
NIGHT.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: MOST TAF SITES HAVE BECOME IFR WITH FALLING CLGS. IFR
CONDITIONS SHOULD CONT TDY WELL INTO TNGT OVR ALL TAF SITES...
WITH VSBYS FALLING WITH FOG THIS AFTN AND EVE. VSBYS AND CLGS MAY
RECOVER BACK TO MVFR ACROSS THE TAF SITES VERY LATE TNGT BEHIND
THE OCCLUDED FRONT. GRIDDED LLVL SHEAR PROCEDURES INDICATED
POTENTIAL OF LLVL WIND SHEAR OVR ALL OF THE TAF SITES BEGINNING
ARND 18Z AND CONTG THRU INTO THE OVRNGT HRS...UNTIL THE CORE OF
THE LLVL JET MOVES E OF THE FA LATE TNGT.

SHORT TERM: MVFR IN RAIN SHOWERS SATURDAY...TURNING TO IFR
ESPECIALLY AT KCAR/KPQI/KHUL AS THE RAIN TURNS TO SNOW. MVFR/IFR
POSSIBLE AT KCAR AND KPQI SUNDAY IN RAIN/SNOW...WHILE THE TWO
SOUTHERN SITES WILL BE MVFR IN LIGHT RAIN SHOWERS.

&&

.MARINE...
NEAR TERM: WILL CONT WITH MARGINAL GALE WARN FOR OUR WATERS LATE
MORN THRU MID EVE...WITH GUSTS UP TO 35 KT RATHER THAN SUSTAINED
WINDS XPCTD DURG THIS TIME. AS MENTIONED IN THE NEAR TERM PTN OF
THIS DISC... STABLE LLVL LAPSE RATES MAY KEEP WIND SPEEDS FROM
REACHING 35 KT EVEN IN GUSTS DURG THE WRNG PD. IN ANY EVENT...AT
THE CONCLUSION OF THE WRNG PD...SCA WINDS ARE XPCTD OVRNGT WITH WV
HTS WELL ABV MINIMAL SCA CRITERIA.

SHORT TERM: SCA CONDITIONS CAN BE EXPECTED THROUGH THE WEEKEND AS
LOW PRESSURE MOVES TO THE NORTH OF THE WATERS. SOUTH TO SOUTHWEST
WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KTS ARE POSSIBLE.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     MEZ001>006-010.
     FLOOD WATCH FROM 5 PM EST THIS AFTERNOON THROUGH SATURDAY
     MORNING FOR MEZ004>006-010-011-015>017-029>032.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ050>052.

&&

NEAR TERM...HEWITT/VJN
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...HEWITT/VJN
MARINE...HEWITT/VJN/HASTINGS
Hazardous weather outlook, Mar 11, 10:13 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1013 AM EST FRI MAR 11 2011

MEZ001-002-121515-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
1013 AM EST FRI MAR 11 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD CALL IN ICE REPORTS TO THE NATIONAL WEATHER SERVICE
IN CARIBOU.

MEZ003-121515-
NORTHERN SOMERSET-
1013 AM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ004>006-010-011-015>017-029>032-121515-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1013 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SATURDAY.

ANZ050>052-121515-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1013 AM EST FRI MAR 11 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT/HILL

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:11 AM ESTWinter Weather AdvisoryCARAroostook3 hr
Mar 11, 2:53 PM ESTSmall Craft AdvisoryCAR66 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.